Social Anxiety Support Forum banner

1 - 4 of 4 Posts

·
Registered
Joined
·
12 Posts
Discussion Starter · #1 ·
Any help would be really appreciated as I'm freaked out.

I've been taking Buspirone for about two weeks now, I'm finally up to the full dose, but I feel horrible. I am so depressed I almost feel suicidal. Before I started taking it I was more anxious than depressed - the depression wasn't nearly this big of an issue.

But I can't stop crying now. I feel helpless and hopeless and guilty. It feels like this medication cannot be a good fit for me. I called my psychiatrist and told her I think I need to be back on an SSRI (I used to take Zoloft) since this is making everything worse and that was the only med I've tried so far that has actually helped. She said she wants me to wait and give Buspirone some time on the full dose (Buspirone 15mg - 2 in the AM, 2 in the PM). What should I do? Is feeling like this normal with this medicine?
 

·
Yes
Joined
·
1,760 Posts
I feel helpless and hopeless and guilty.
Definitely depression. This is how it manifests for me. Most clinically depressed people, to my understanding, don't feel "sad" in the way that the word depressed is casually used. But helplessness, hopelessness, and guilt are the big three feelings I have that have me labeled with depression.

Hopelessness in particular is generally considered to be the most serious symptom seen in depression. Even on its own it can often lead to suicide.

As much as anxiety sucks, mood disorders like depression are considered a priority to be treated. Sometimes the depression is caused by anxiety, in which case BOTH need to be treated, but in general, the depression is more critical. Another example would be if somebody was depressed with psychotic symptoms - the psychosis clearly needs to be the priority. There's a hierarchy, and most psychiatrists will understand that.

So that being said, I would seriously consider getting off the medication. It's a relatively ineffective medication in the first place, but the side effects are usually almost non-existent, making this sudden onset of depression very alarming.

Don't just stop without informing your psychiatrist, but if you really want to stop, be really firm with her and tell her you will be stopping the medication with or without her help, because the side effects are worse than the condition it's supposed to treat. Any reasonable psychiatrist knows it's better to help you, in this case. If she still refuses to help you, even knowing that this means you're going to be stopping the medication WITHOUT professional help, then you really need to think about finding another psychiatrist.
 

·
Registered
Joined
·
12 Posts
Discussion Starter · #3 ·
Thank you so much for replying. I feel better just knowing someone gets what I'm going through.

I think it's definitely depression. It's just so weird cause the last time I felt like this was before I ever started taking anything. Then due to depression and anxiety I started Zoloft which worked amazingly for a while and then stopped. Next I tried Pristiq which made me feel super irritable and on edge. So now it's Buspirone. Honestly I've felt so much worse, basically as bad as before I started taking anything, since I stopped taking Zoloft and started these other ones.

Do you have any recommendations for what I should do? I'll talk to my psychiatrist for sure and tell her I don't want to stay on this. Do you think maybe I should try another SSRI since Zoloft helped before? I've heard good things about Lexapro? Do SSRI's usually stop working though after a while like what happened to me with the Zoloft? It's weird... since Zoloft didn't seem to be helping in the end, I wonder why I feel so much worse since going off it.....

Sorry so many questions, I really appreciate your help!
 

·
Banned
Joined
·
232 Posts
I doubt the buspar will ever replace a working antidepressant and I dont think your shrink is being sensible
I would go to another doc and get another type of antidepressant such as effexor and hope it will work, if a SSRI type quits, its time to try other types, IMO

most of us here think buspar is useless giving placebo effect only
 
1 - 4 of 4 Posts
Top